Thunderstorm Wind, Knox
- When
- September 25, 5:55 PM EST
- Where
- Knox County, Centerburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.300, -82.700
Several trees were reported down.
A cold front was located from the central Great Lakes south through the Mississppi River Valley during the evening hours of the 25th. A warm, moist airmass over the region allowed for a few severe thunderstorms to developed during the evening and early overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A cold front was located from the central Great Lakes south through the Mississppi River Valley during the evening hours of the 25th. A warm, moist airmass over the region allowed for a few severe thunderstorms to developed during the evening and early overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Sep 25, 2:33 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 333 PM EDT TUE SEP 25 2007 .SYNOPSIS... A COLD FRONT EXTENDED FROM THE CENTRAL GREAT LAKES TO NORTHERN TEXAS. AHEAD OF THE FRONT A WARM MOIST AND UNSTABLE FLOW CONTINUED INTO THE OHIO VALLEY. THE FRONT WILL CONTINUE TO MOVE SOUTHEAST AND MOVE INTO NORTHWEST OHIO TONIGHT AND THEN STALL. THE FRONT WILL MOVE SOUTHEAST OF THE AREA THURSDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... VERY WARM MOIST AND UNSTABLE FLOW WILL PERSIST ACROSS THE AREA OVERNIGHT. CURRENTLY MOST OF THE CLOUD COVER ACROSS THE AREA IS DIURNAL WITH A MORE STABLE CLOUD SHIELD TO OUR WEST. ALSO SCATTERED SHOWERS AND TSTMS ON RADAR MOSTLY TO OUR SOUTH AND WEST. BELIEVE THESE CLOUDS WILL THIN AND SHWRS DISIPATE THROUGH THE EVENING AS THE BOUNDARY LAYER COOLS. HOWEVER LATER THIS EVENING AND OVERNIGHT MODELS BRING DEEPER MOISTURE TO OUR WEST INTO THE AREA. WILL CONTINUE WITH LIKELY POPS NORTHWEST AND MID/HIGH CHC ELSEWHERE. WEDNESDAY AND WEDNESDAY NIGHT THE FRONT WILL STALL AND WAFFLE ABOUT AS WAVES OF LOW PRESSUER RIDE NE ALONG THE BOUNDRY. WILL CONTINUE WITH LKLY POPS MOST AREAS..ALTHOUGH NWRN OHIO NOT AS FAVORED GIVEN LARGE SCALE FORCING. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... FRONT MOVES EAST ON THURSDAY. WILL HANG ON TO LKLY POPS EAST IN THE MORNING BUT WL BACK OFF TO CHC IN THE AFTERNOON AS THE DEEP MOISTURE MOVES EAST. THURSDAY NIGHT WILL HANG ONTO A SMALL CHANCE FAR NE TO ACCOUNT FOR THE COOLER TEMPERATURES MOVING ACROSS THE LAKE POSSIBLY ALLOWING A COUPLE LAKE EFFECT SHOWERS TO DEVELOP. TEMPS WILL BACK DOWN CLOSE TO NORMAL. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FRIDAY WILL CONTINUE WITH A SMALL CHANCE OF A LAKE EFFECT SHOWER FAR NORTHEAST BUT HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. NEXT CHANCE OF RAIN WILL COME WITH ANOTHER COLD FRONT SUNDAY NIGHT. EXPECT DRY CONDITIONS MONDAY AND TUESDAY && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... RAPID CLEARING TOOK PLACE THIS MORNING HELPING TO DESTABILIZE THE ATMOSPHERE ACROSS THE SOUTHWWESTERN PORTIONS OF THE FORECAST AREA. CONVECTION DEVELOPING ACROSS SOUTHWEST OHIO MOVING INTO THE SOUTHERN PORTIONS OF THE FORECAST AREA CONTINUE TO WEAKEN AND BECOME SUPPRESSED. AT THIS POINT...WILL CONTINUE WITH MENTION OF THUNDERSTORMS OVER THE TOLEDO AND FINDLAY AREAS AND JUST MENTION SHOWERS ELSEWHERE THIS AFTERNOON AND EVENING. COLD FRONTAL PASSAGE EXPECTED TO OCCUR AROUND 14Z TOMORROW AT TOLEDO AND FINDLAY PROGRESSING EAST THROUGH THE MORNING. HOLDING OFF THE BEST CHANCE OF SHOWERS UNTIL AFTER COLD FRONTAL PASSAGE WITH LOW CEILINGS AND SHOWER ACTIVITY DEVELOPING. WINDS THROUGH THE NEXT 24 HOURS SHOULD REMAIN CONSISTENTLY OUT OF THE SOUTHWEST AND THEN BECOME WEST TO NORTHWEST AFTER THE COLD FRONT. HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH ON THURSDAY BUT A WEAK WAVE ALONG THE COLD FRONT WILL LIKELY KEEP SOME RAIN AND MVFR CONDITIONS AROUND DURING THE DAY ON THURSDAY. DRIER AIR AND VFR CONDITIONS SHOULD FINALLY WIN OUT BY FRIDAY AND REMAIN IN PLACE THROUGH SATURDAY. && .MARINE... COLD FRONT STILL ON TRACK TO MOVE SE ACROSS THE LAKE WED MORNING AND AFTERNOON. UNTIL THEN...SW TO S FLOW WILL CONTINUE ON THE LAKE. WINDS SHOULD DIE DOWN A LITTLE AFTER SUNSET. PRECIP CHANCES WILL CONTINUE TO RAMP UP AS FRONT APPROACHES WITH BEST CHANCES FOR THUNDER LATE TONIGHT AND FOR SHOWERS ON WED AND WED EVE. FLOW SHOULD QUICKLY BECOME N TO NW BEHIND FRONT BUT AT THE SAME TIME SHOULD DIMINISH. BY WED EVE...FAIRLY LIGHT FLOW EXPECTED. LINGERING SHOWERS POSSIBLE INTO THU. AFTER THAT...HIGH PRESSURE WILL QUICKLY BUILD IN WITH LIGHT FLOW THEN EXPECTED INTO SUN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...TK SHORT TERM...TK LONG TERM...TK AVIATION...LOMBARDY MARINE...KUBINA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT TUE SEP 25 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-260945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 544 AM EDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE...PARTICULARLY ACROSS NORTHWEST OHIO DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING IF A SEVERE THUNDERSTORM WATCH IS ISSUED.
The Cincinnati radar (KILN), 137 km away, was scanning. The volume nearest the first event began at 22:53 UTC.
8 thunderstorm wind. Local standard time, as filed.
Several trees were reported down.
The wind sensor at the county airport measured a wind gust of 50 knots.
A few trees were reported down.
Straight line winds created a damage path about one hundred yards wide and about four miles long. Along this path, numerous trees and large limbs were reported down. Several buildings had roof damage, and a box trailer was blown over by the severe winds.
Several trees were reported down from Auburn Center to Newbury. Law enforcement also reported that additional trees were down throughout the entire county.
Two trees were reported down.
A few trees were reported down.
A few trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60693, 60692, 60694, 60688, 60695, 60701, 60697, 60698.